Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 28, 2012, 3:18 PM EDT. It took effect at Jun 29, 2012, 11:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2012, 3:18 PM EDT (19:18 UTC)
- In effect from
- Jun 29, 2012, 11:00 AM EDT
- Expired
- Jun 30, 2012, 12:44 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
279 WHUS72 KMHX 281918 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 PM EDT THU JUN 28 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON... .A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL LEAD TO SOUTHWEST WINDS AROUND 20 KNOTS FRIDAY AFTERNOON AND EVENING. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE OUTER WATERS. AMZ152-154-290800- /O.NEW.KMHX.SC.Y.0055.120629T1600Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 318 PM EDT THU JUN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 1 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM EDT SATURDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-290800- /O.NEW.KMHX.SC.Y.0055.120629T1600Z-120630T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 318 PM EDT THU JUN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM EDT FRIDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...HIGHEST FAR OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
992 WHUS72 KMHX 290453 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1253 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON... .A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL LEAD TO SOUTHWEST WINDS AROUND 20 KNOTS FRIDAY AFTERNOON AND EVENING. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE OUTER WATERS. AMZ152-154-291300- /O.CON.KMHX.SC.Y.0055.120629T1600Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1253 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-291300- /O.CON.KMHX.SC.Y.0055.120629T1600Z-120630T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1253 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
706 WHUS72 KMHX 290732 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 332 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TODAY... .A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL LEAD TO SOUTHWEST WINDS AROUND 20 KNOTS THIS AFTERNOON AND EVENING. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE OUTER WATERS. AMZ152-154-292000- /O.EXT.KMHX.SC.Y.0055.120629T1500Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 332 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 1 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-292000- /O.EXT.KMHX.SC.Y.0055.120629T1500Z-120630T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 332 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
198 WHUS72 KMHX 291509 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1109 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL LEAD TO SOUTHWEST WINDS AROUND 20 KNOTS THIS AFTERNOON AND EVENING. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE OUTER WATERS. AMZ135-292315- /O.EXA.KMHX.SC.Y.0055.000000T0000Z-120630T0300Z/ PAMLICO SOUND- 1109 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-292315- /O.CON.KMHX.SC.Y.0055.000000T0000Z-120630T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1109 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-292315- /O.CON.KMHX.SC.Y.0055.000000T0000Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1109 AM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
234 WHUS72 KMHX 300028 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 828 PM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE CENTRAL WATERS THROUGH MIDNIGHT... .A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL LEAD TO SOUTHWEST WINDS 15 TO 20 KNOTS TONIGHT. THESE WINDS WILL PRODUCE SEAS OF 4 TO 6 FEET OVER THE OUTER WATERS NEAR DIAMOND SHOALS. AMZ135-156-300130- /O.CAN.KMHX.SC.Y.0055.000000T0000Z-120630T0300Z/ PAMLICO SOUND-S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 828 PM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS AND SEAS HAVE FALLEN BELOW SCA CRITERIA. THEREFORE THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ152-154-300500- /O.CON.KMHX.SC.Y.0055.000000T0000Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 828 PM EDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
717 WHUS72 KMHX 300444 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1244 AM EDT SAT JUN 30 2012 AMZ152-154-300545- /O.CAN.KMHX.SC.Y.0055.000000T0000Z-120630T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1244 AM EDT SAT JUN 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE SUBSIDED TO 3 TO 5 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 2:53 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 28, 2:53 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
253 PM EDT THU JUN 28 2012
.SYNOPSIS...
STRONG UPPER LEVEL RIDGE WILL BUILD INTO EASTERN NC LATE THIS WEEK
INTO EARLY NEXT WEEK...BRINGING RECORD BREAKING HEAT TO THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM THURSDAY...SFC TRF WILL SHARPEN TO THE W OVERNIGHT
KEEPING DECENT SW FLOW OVER THE AREA. THE SW BREEZE COMBINED WITH
RAPIDLY RISING LOW LVL THICKNESSES WILL YIELD MUCH MILDER TEMPS
WITH AROUND 70 INLAND TO MID 70S CST. MOISTURE IS LIMITED SO
EXPECT CONT MAINLY CLR SKIES.
&&
.SHORT TERM /FRIDAY/...
AS OF 230 PM THURSDAY...STRONG UPR RDG WILL BUILD TWRD THE CST
FRIDAY. 850 TEMPS WILL REACH 20 TO 25 DGRS AND WITH MAINLY SUNNY
SKIES EXPECT HIGHS INLAND TO REACH 98 TO 102...SEA BRZ WILL LIMIT
HIGHS TO LOWER 90S FOR THE CNTRL AND SRN BEACHES. DEWPTS WILL
LIKELY DROP INTO THE 60S ESPCLY DEEP INLAND BUT SHLD STILL SEE
MOST AREAS HAVE HEAT INDEX VALUES AROUND 105. HAVE ISSUED HEAT
ADVRY FOR ALL BUT OBX HYDE FOR FRIDAY AFTN/EVENING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 230 PM THURSDAY...HOT WEATHER WILL BE MAIN CONCERN FOR MOST OF
PERIOD AS UPR RIDGE WILL BUILD OVER SE US AND PERSIST THROUGH TUE
THE RIDGE BEGINS TO BREAK DOWN AS AN UPR TROF DIGS ALONG THE
ATLANTIC SEABOARD. EXPECT THE HOTTEST DAYS WILL BE SAT AND SUN WITH
TEMPS FROM 100 TO 105 INLAND TO THE LOWER AND MID 90S COAST. THIS
TRANSLATES TO HEAT INDEX VALUES FROM 110 TO 115 INLAND SAT TO 105 TO
110 COAST...PERHAPS A FEW DEGREES LOWER ON SUN WITH EXCESSIVE HEAT
WARNINGS AND HEAT ADVISORIES CONTG. FOR MONDAY AND TUE STILL LOOKS
LIKE ADVISORIES WILL BE POSSIBLE FOR INLAND AREAS WITH TEMPS RANGING
FROM 95 TO 100 INLAND TO NEAR 90 ON THE COAST. HEAT INDEX VALUES MAY
EXCEED 105 FOR INLAND AREAS ON THESE DAYS. WITH THE UPPER RIDGE
WEAKENING ACROSS THE AREA FROM MID WEEK ON...TEMPS ARE EXPECTED TO
LOWER TO THE MID AND UPPER 90S INLAND TO THE MID AND UPPER 80S COAST
WITH HEAT INDEX VALUES EXPECTED TO BE AROUND 100.
STILL LOOKS LIKE THERE WILL BE THE POTENTIAL FOR MAINLY DIURNAL
CONVECTION STARTING THIS WEEKEND. THE GFS MODEL CONTINUES TO SHOW
VERY UNSTABLE CONDITIONS WITH VERY LOW LI'S AND VERY HIGH CAPE
VALUES DURING THE AFTERNOONS. WILL KEEP LOW POPS FOR WIDELY
SCATTERED THUNDERSTORMS MAINLY INLAND FROM SAT THROUGH THU WITH
CONVERGENCE BETWEEN THE THERMAL TROF AND SEABREEZE FRONT EACH DAY.
WEAK SHTWV ENERGY MAY COME INTO THE MIX AS WELL MOVING AROUND THE
EASTERN PERIPHERY OF THE UPPER RIDGE INTO THE AREA. GFS SHOWS THE
STRONGEST H5 IMPL FOR LATE MON.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1230 PM THURSDAY...VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD. HIGH PRESSURE AND DRY AIR WILL PREVAIL INTO FRIDAY. DECENT
LOW LVL MIXING OVERNIGHT SHLD INHIBIT ANY FOG FORMATION.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM THURSDAY...MAINLY VFR CONDS EXPECTED IN THE LONG TERM.
HOWEVER...INCREASING LOW LEVEL MOISTURE WILL RESULT IN BETTER
CHANCES FOR LATE NIGHT FOG/STRATUS SATURDAY THROUGH TUESDAY ALONG
WITH WIDELY SCATTERED MAINLY DIURNAL CONVECTION.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY NIGHT/...
AS OF 230 PM THURSDAY...SFC TRF WILL SHARPEN TO THE W OVERNIGHT.
THIS WILL KEEP DECENT GRDNT ALONG THE CST WITH SW WINDS 10 TO 20
KTS. GRDNT TIGHTENS A BIT MORE FRIDAY AFTN AS PRESSURES DROP INLAND
DUE TO THE EXTREME HEAT. SW WINDS AROUND 20 KTS EXPECTED MOST WTRS
FRI AFTN. SEAS OF 2 TO 4 FEET THIS AFTN WILL BUILD TO 3 TO 5 FEET
CNTRL AND SRN WTRS OVERNIGHT. AS WINDS INCREASE A BIT MORE FRI
EXPECT SOME 6 FT SEAS TO DEVELOP OVER THE OUTER WTRS MAINLY BETWEEN
CAPE LOOKOUT AND OREGON INLET...HAVE SCA FOR THESE WATERS FRI AFTN
AND EVENING.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 230 PM THURSDAY...PRESSURE GRADIENT ACROSS THE WATERS WILL
VARY WITH STRENGTH AND POSITION OF INLAND TROUGH AND HIGH PRES TO
THE SOUTH. WINDS CONT IN THE 15-20 KT RANGE ACROSS THE CNTRL WATERS
FRI EVE WITH 4-6 FT SEAS. GRADIENT RELAXES UNTIL LATE SUNDAY INTO
MONDAY WITH WS LOWERING TO 10-15 KT AND SEAS 2-5 FT. ON SUNDAY
AFTERNOON SW WINDS INCREASE AGAIN TO 15-20 KT ACROSS THE CNTRL
COASTAL WATERS WITH SEAS BUILDING TO 6 FT ACROSS THE OUTER CENTRAL
COASTAL WATERS FOR A SHORT PERIOD SUN NIGHT FROM 00Z TO 06Z THEN
BACK TO SW WINDS 10-15 KT AND SEAS 2 TO 5 FT. USED WW3 FOR SEAS.
&&
.CLIMATE...
POTENTIAL RECORD BREAKING TEMPERATURES EXPECTED ACROSS EASTERN
NORTH CAROLINA OVER THE NEXT SEVERAL DAYS. THE TABLE BELOW NOTES
DAILY MAXIMUM TEMPERATURES FOR FRIDAY JUNE 29TH THROUGH MONDAY
JULY 2ND...FOR SELECT CLIMATE AND COOP STATIONS. ALL TIME JUNE
AND JULY RECORDS ARE ALSO NOTED.
NEW BERN (KEWN) - RECORDS BEGAN 1948
6/29 - 102 (1959)
6/30 - 103 (1959) ALL TIME JUNE RECORD - 105 (1952)
7/1 - 97 (1990)
7/2 - 96 (1953) ALL TIME JULY RECORD - 106 (1952)
CAPE HATTERAS (KHSE) - RECORDS BEGAN 1893
6/29 - 92 (1959)
6/30 - 94 (1959) ALL TIME JUNE RECORD - 97 (1952)
7/1 - 93 (1957)
7/2 - 90 (1932) ALL TIME JULY RECORD - 96 (1992)
GREENVILLE (KPGV) - RECORDS BEGAN 1897
6/29 - 100 (1923)
6/30 - 101 (1959) ALL TIME JUNE RECORD - 103 (2008)
7/1 - 103 (1959)
7/2 - 99 (1936) ALL TIME JULY RECORD - 104 (1977)
KINSTON 7 SE (COOP) - RECORDS BEGAN 1899
6/29 - 101 (1959)
6/30 - 103 (1959) ALL TIME JUNE RECORD - 105 (1954 AND 1924)
7/1 - 103 (1959)
7/2 - 100 (1968) ALL TIME JULY RECORD - 106 (1926)
MANTEO (KMQI) - RECORDS BEGAN 1966
6/29 - 96 (2008)
6/30 - 96 (1968) ALL TIME JUNE RECORD - 101 (2010)
7/1 - 97 (1977)
7/2 - 93 (1968) ALL TIME JULY RECORD - 101 (2011)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH MONDAY
EVENING FOR NCZ029-044>047-079>081-090>095-098-103-104.
HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NCZ029-044>047-
079>081-090>095-098-103.
MARINE...SMALL CRAFT ADVISORY FROM NOON FRIDAY TO 1 AM EDT SATURDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM NOON TO 11 PM EDT FRIDAY FOR AMZ156.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JAC
AVIATION...JAC/RF
MARINE...JAC/RF
CLIMATE...DAG/TL/JMEHazardous weather outlook, Jun 28, 2:58 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 258 PM EDT THU JUN 28 2012 NCZ029-044>047-079>081-090>094-098-291900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 258 PM EDT THU JUN 28 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-291900- CARTERET-OUTER BANKS DARE- 258 PM EDT THU JUN 28 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS TO CAPE LOOKOUT... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-291900- OUTER BANKS HYDE- 258 PM EDT THU JUN 28 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 12:13 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1213 PM EDT THU JUN 28 2012 NCZ103-104-282200- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1213 PM EDT THU JUN 28 2012 ...STRONG RIP CURRENTS TO IMPACT AREA BEACHES SOUTH OF HATTERAS TO OCRACOKE THIS AFTERNOON... OFFICIALS REPORTED NUMEROUS LOCALIZED RIP CURRENTS ALONG AREA BEACHES WITH SEVERAL RESCUES IN THE LAST HOUR OR TWO. RESIDUAL SWELL ENERGY FROM POST-TROPICAL CYCLONE DEBBY ARE IMPACTING THE SOUTHEAST FACING BEACHES. WAVE HEIGHTS ARE BETWEEN 3 AND 4 FEET WITH A LONG PERIOD SWELL OF 8 TO 9 SECONDS. ALTHOUGH RIPS ARE MORE LIKELY TO OCCUR AROUND LOW TIDE...WHICH WAS AROUND 10 AM...THE ENERGY FROM DEBBY WILL LIKELY CONTINUE THIS THREAT THROUGH LATE AFTERNOON. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING STRONG RIP CURRENTS...SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. IT IS SAFEST IF YOU SWIM AT A GUARDED BEACH AND ALWAYS HEED THE ADVICE OF LIFEGUARDS AND BEACH PATROL.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:01 AM EDT | Excessive Heat Watch | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 35 hr |
| Jun 28, 2:13 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 30 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.